Alert archive / New Mexico / Red Flag Warnings in 2017

Red Flag Warning 29, NWS Albuquerque, NM

May 24, 20178 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 24, 2017, 2:54 PM MDT for 8 counties in New Mexico. It took effect at May 26, 2017, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2017, 2:54 PM MDT (20:54 UTC)
In effect from
May 26, 2017, 11:00 AM MDT
Expired
May 26, 2017, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS85 KABQ 242054
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
254 PM MDT Wed May 24 2017

...RED FLAG WARNING BETWEEN 11 AM TO 9 PM MDT THURSDAY FROM THE 
CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND WESTWARD TO THE
ARIZONA BORDER, AS WELL AS FOR THE NORTHWEST PLATEAU, DUE TO 
STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING BETWEEN 11 AM TO 9 PM MDT FRIDAY FROM THE 
CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND WESTWARD TO THE
ARIZONA BORDER DUE TO STRONG WINDS AND LOW HUMIDITIES...

.Sunny skies combined with increased west winds, widespread Haines
6, and several hours of single digit RH will allow for critical 
fire conditions across western and central NM Thursday. Winds 
decrease somewhat Friday decreasing coverage of critical fire 
condition across far NW Plateau. Low soil moisture and dry fuels 
will enhance fire ignition potential across west-central NM to the
central valley Thursday and Friday. 

NMZ105>109-251300-
/O.UPG.KABQ.FW.A.0027.170526T1700Z-170527T0300Z/
/O.NEW.KABQ.FW.W.0029.170526T1700Z-170527T0300Z/
/O.EXT.KABQ.FW.W.0028.170525T1700Z-170526T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia...Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
254 PM MDT Wed May 24 2017

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Areas located along and south of I-40, between
  the AZ and TX state lines, including the Albuquerque metro area.
  The most critical conditions are expected between 2pm and 6pm
  MDT both days.
 
* 20 FOOT WINDS...Southwest and west 20 to 30 mph with gusts to 
  45 mph, except up to 50 mph along and just east of the central 
  mountains on Thursday. 

* RELATIVE HUMIDITY...Several hours of single digit humidities 
  are expected both afternoons. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-251300-
/O.EXT.KABQ.FW.W.0028.170525T1700Z-170526T0300Z/
Northwest Plateau-
254 PM MDT Wed May 24 2017

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...

* AREA AND TIMING...Northwest Plateau including Farmington. The
  most critical fire weather conditions are expected between 2pm
  to 6pm MDT Thursday and Friday.
 
* 20 FOOT WINDS...Southwest to west 20 to 30 mph with gusts up to
  40 mph. 

* RELATIVE HUMIDITY...Several hours of single digit humidities 
  are expected. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
4 follow-up statements
031 
WWUS85 KABQ 251237
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
637 AM MDT Thu May 25 2017

...RED FLAG WARNING LATE THIS MORNING UNTIL MID EVENING FROM THE 
CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND WESTWARD TO THE
ARIZONA BORDER, AS WELL AS FOR THE NORTHWEST PLATEAU, DUE TO 
STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING FRIDAY LATE MORNING UNTIL MID EVENING FROM 
THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND WESTWARD TO
THE ARIZONA BORDER DUE TO STRONG WINDS AND LOW HUMIDITIES...

.Winds will strengthen today, then weaken some while remaining 
strong Friday, as an upper level trough passes north of New 
Mexico. Very low humidities, above normal temperatures, an 
unstable atmosphere and low soil moisture will combine with a 
heavy layer of dead fuel from previous growing seasons to produce 
hazardous fire weather conditions. Super Haines will exacerbate
the fire weather concern over central areas this afternoon. Winds
will weaken for a time tonight, but many areas will experience 
poor humidity recovery.

NMZ105>109-252100-
/O.CON.KABQ.FW.W.0028.170525T1700Z-170526T0300Z/
/O.CON.KABQ.FW.W.0029.170526T1700Z-170527T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia...Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
637 AM MDT Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY...

* AREA AND TIMING... Fire weather zones located along and south of
  Interstate 40, including the Albuquerque metro area. The most
  critical conditions are expected during the mid to late
  afternoon both days.

* 20 FOOT WINDS...Southwest and west 20 to 35 mph with gusts up to
  50 mph today. Southwest at 20 to 30 mph with gusts up to 40 mph
  on Friday.
 
* RELATIVE HUMIDITY...Several hours of single digit humidities 
  are expected both afternoons. 

* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire 
  behavior will be possible. Outdoor burning should not be done.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-252100-
/O.CON.KABQ.FW.W.0028.170525T1700Z-170526T0300Z/
Northwest Plateau-
637 AM MDT Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AREA AND TIMING...Northwest Plateau including Farmington. The
  most critical fire weather conditions are expected from mid to
  late afternoon.
 
* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 45 mph.
  

* RELATIVE HUMIDITY...Several hours of single digit humidities 
  are expected. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
598 
WWUS85 KABQ 252056
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
256 PM MDT Thu May 25 2017

...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FROM THE CENTRAL 
MOUNTAINS EASTWARD TO THE TEXAS BORDER AND WESTWARD TO THE ARIZONA
BORDER AS WELL AS FOR THE NORTHWEST PLATEAU DUE TO STRONG WINDS 
AND LOW HUMIDITIES...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT TO 9 PM MDT FRIDAY
FROM THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND 
WESTWARD TO THE ARIZONA BORDER DUE TO STRONG WINDS AND LOW 
HUMIDITIES...

.Strong winds and low humidities will persist over much of 
central and western New Mexico until around sunset before 
diminishing. Winds may remain gusty over the higher terrain 
overnight, and mostly poor overnight humidity recoveries will be 
widespread. Winds will increase again Friday but especially for 
locales along and south of Interstate 40, leading to critical fire
weather conditions by midday. 

NMZ105>109-260300-
/O.CON.KABQ.FW.W.0028.000000T0000Z-170526T0300Z/
/O.CON.KABQ.FW.W.0029.170526T1700Z-170527T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia...Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
256 PM MDT Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY...

* AREA AND TIMING...Northwest and West Central Highlands, Middle
  Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, and
  East Central Plains. Critical conditions to persist until around
  sunset this evening, then redevelop Friday late morning and
  persist until Friday evening.  

* 20 FOOT WINDS...Southwest and west 20 to 35 mph with gusts up to
  50 mph through sunset. Southwest at 20 to 30 mph with gusts up 
  to 40 mph on Friday. 

* RELATIVE HUMIDITY...Ranging from 5 to 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-260300-
/O.CON.KABQ.FW.W.0028.000000T0000Z-170526T0300Z/
Northwest Plateau-
256 PM MDT Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* AREA AND TIMING...Northwest Plateau. Critical conditions will
  persist until around sunset before diminishing. 

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Ranging from 5 to 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
795 
WWUS85 KABQ 260238
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
838 PM MDT Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT TO 9 PM MDT 
FRIDAY FROM THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND
WESTWARD TO THE ARIZONA BORDER DUE TO STRONG WINDS AND LOW 
HUMIDITIES...

.Strong winds are currently subsiding in most lower elevation
areas this evening, but winds may remain gusty over the higher 
terrain overnight with mostly poor overnight humidity recoveries.
Winds will increase again Friday but especially for locales along
and south of Interstate 40, leading to another round of critical 
fire weather conditions by midday.

NMZ105>109-261300-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-170526T0300Z/
/O.CON.KABQ.FW.W.0029.170526T1700Z-170527T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia...Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
838 PM MDT Thu May 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY...

* AREA AND TIMING...Northwest and West Central Highlands, Middle
  Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, and
  East Central Plains. Critical conditions are temporarily abating
  for now, but are expected to redevelop Friday late morning and 
  persist until Friday evening.

* 20 FOOT WINDS...Southwest at 20 to 30 mph with gusts up to 40 
  mph on Friday. 

* RELATIVE HUMIDITY...Dropping to 5 to 10 percent Friday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-260345-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-170526T0300Z/
Northwest Plateau-
838 PM MDT Thu May 25 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds are currently subsiding this evening over the northwest
plateau of New Mexico, and therefore the Red Flag Warning will be
allowed to expire for this area.

$$
347 
WWUS85 KABQ 261206
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
606 AM MDT Fri May 26 2017

...RED FLAG WARNING LATE THIS MORNING UNTIL MID EVENING FROM THE 
CENTRAL MOUNTAINS EASTWARD TO THE TEXAS BORDER AND WESTWARD TO THE
ARIZONA BORDER DUE TO STRONG WINDS AND LOW HUMIDITIES...

.The subtropical jet stream crossing aloft and a lee trough 
developing at the surface this afternoon will cause strong winds 
to return today. Very low humidities, above normal temperatures, 
an unstable atmosphere and low soil moisture will combine with a 
heavy layer of dead fuel from previous growing seasons to produce 
hazardous fire weather conditions. Winds will weaken with sunset,
but much of the warned area will again experience poor humidity 
recovery tonight.

NMZ105>109-270300-
/O.CON.KABQ.FW.W.0029.170526T1700Z-170527T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia...Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
606 AM MDT Fri May 26 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AREA AND TIMING...Fire weather zones located along and south of
  Interstate 40, including the Albuquerque metro area. The most
  critical conditions are expected during the mid to late
  afternoon, when winds will be strongest.

* 20 FOOT WINDS...Southwest at 20 to 30 mph with gusts up to 40
  mph with locally higher gusts along the east slopes of the
  central mountain chain.
 
* RELATIVE HUMIDITY...Several hours of single digit humidities are
  expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 24, 11:36 AM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 24, 11:36 AM MDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1136 AM MDT Wed May 24 2017

.AVIATION...
18Z TAF CYCLE
Clear VFR conditions are expected through the TAF period with breezy
west winds picking up at all TAF locations this afternoon. Winds will
diminish after midnight and will quickly strengthen late Thursday
morning into the evening hours as a trough passes N of the region
enhancing westerly winds across the state.

&&

.PREV DISCUSSION...327 AM MDT Wed May 24 2017...
.SYNOPSIS...
Warm and dry in the short term, then becoming increasingly unsettled
through the holiday weekend. A ridge of high pressure will build
over NM today only to be shoved east and south Thursday by a trough
of low pressure arriving today onto the Pacific Northwest coast.
Winds will increase sharply Thursday over the area with very dry
air, increasing the concern for critical fire weather conditions. A
weak back door cold front will slip into the northeast Thursday
night, but probably not make much progress south or west. Instead,
Friday will be another warm and dry day. As we go into the Memorial
Day weekend we will shift gears to a more active pattern. A strong
back door front will blast south across the eastern plains Saturday
and west into the Rio GRande Valley Saturday night. Increasing low
level moisture will begin to spark some showers and thunderstorms
Saturday over the northern mountains and northeast and they will
continue through Sunday, then spread south and west Monday and
Tuesday. A trough parked along the west coast will continue to draw
moisture north into NM during the middle of next week.

&&

.DISCUSSION...
A fine day is shaping up across the Land of Enchantment with lots of
sunshine and warm temperatures, up to 20 degrees warmer than Tuesday.
Moderate breezes will be confined to the western high terrain and
east central highlands. An upper level high pressure ridge will move
across NM today but quickly exit east and south tonight and
Thursday, thanks to a trough of low pressure moving into the Pacific
Northwest today, then tracking east Thursday. The flow aloft will
strengthen and mix down to the surface Thursday, triggering
widespread breezy to windy conditions. Some of these winds will
reach advisory levels across the central into the northeast
highlands. High temperatures will remain above normal, especially in
the east.

Another west coast trough will approach Friday and cross the state
Saturday. Breezy to windy conditions will persist for most areas
while temperatures drop a little, but still mainly above normal.
While Friday will remain dry, our first decent chance at some rain
will come Saturday, in the northern mountains and northeast. The
upper trough mentioned above will cross Saturday, followed quickly
by a sharp back door cold front later Saturday through early Sunday,
pressing south through all of the eastern plains and likely spilling
into the Rio Grande Valley. The northern mountains into the
northeast will remain the favored areas for convection Sunday. A
weak short wave trough will slip across NM Sunday night, reinforcing
the cooler and more moist air across the east and central areas of
the CWA for Sunday night and Memorial Day. Thus shower and
thunderstorm chances will increase and spread across these areas,
and continue on Tuesday and Wednesday, with Monday through Wednesday
the most active days of the forecast period. High will generally be
below normal from Sunday going forward.

CHJ

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MAINLY ACROSS CENTRAL
AND SOUTHERN AREAS THURSDAY AND FRIDAY...

A ridge of high pressure will cross aloft today allowing high
temperatures to warm 10 to 20 degrees above yesterday's readings.
Winds will be gusty in the afternoon, and there will probably be a
few hours of locally critical fire weather conditions from Las Vegas
to Clines Corners and Vaughn.

A critical fire weather pattern will establish Thursday and Friday,
when an upper level trough passing north of New Mexico will cause
winds aloft to strengthen and humidities to plummet. Although very
low humidities and strong surface winds are possible areawide both
days, the most critical fire conditions are expected across central
and southern areas, where soil moisture will generally drop below
25% and the dryness level will be 3 or higher in spots.  The
Northwest Plateau will be included in Thursday's Red Flag Warning
because winds will be a bit stronger on Thursday allowing critical
fire weather conditions to be more widespread and persistent there;
plus the dryness level will be high. However, somewhat weaker winds
on Friday will decrease the coverage and duration of critical fire
weather conditions across the Northwest Plateau, and the dryness
level will drop to 2, so that area is not included in Friday's Fire
Weather Watch.

Friday night and Saturday a Pacific cold front will cross from the
west allowing temperatures to drop to near and below normal, and
humidities to increase. Winds will also weaken Saturday as the upper
level trough begins to shift east of the Rockies.  A gusty back door
cold front will then plunge southward through the east Saturday
afternoon and night with a chance for showers and thunderstorms
mainly from the northern mountains eastward. After widespread Haines
of 6 during the latter half of the current week, the back door cold
front will usher Haines near 3 into the east for Sunday.

Haines will continue to moderate areawide early in the coming work
week as an upper level low pressure system slowly approaches the
upper Baja Peninsula drawing a moist return flow of low level
moisture over New Mexico from the southeast.  An increasing chance
of showers and thunderstorms looks to favor locations east of the
continental divide Monday and Monday night, but storms should be
able to spread west of the divide starting Tuesday.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 9 PM MDT Thursday for the following
zones... NMZ101-105>109.

Fire Weather Watch from Friday morning through Friday evening for
the following zones... NMZ105>109.

&&
Hazardous weather outlook, May 24, 4:34 AM MDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
434 AM MDT Wed May 24 2017

NMZ501>540-251100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
434 AM MDT Wed May 24 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather conditions are expected across much of western
and central New Mexico and portions of the east central plains
Thursday due to strong winds, low humidity, dry fuels, and an
unstable atmosphere. Critical fire weather conditions are possible
again on Friday across many of the same areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:55 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more8 hr
May 24, 6:55 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more38 hr

Nearby

Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.